Blog

Why Stopping Your Statins May Be Stupid

While the allure of alliteration is irresistible, the bottom line is stopping your statins on your own could be stupid.

Let me explain why.

Statins are a class of medicines used to lower LDL cholesterol, also known as the “bad cholesterol.” Many of the names are probably familiar to you such as Lipitor and Crestor.

temp-post-image

There have been many studies touting the benefits of these medications which have been around for a half a century and have been credited for reducing overall cardiovascular risk and mortality.

These medications have been theorized to not only lower your bad cholesterol but may also have a pleiotropic effect. In other words, they may do more than just lower cholesterol. They may prevent oxidation of cholesterol particles which cause blockages. They may also stabilize atherosclerotic plaque thereby reducing vascular disease. They can be lifesavers.

So why would patients stop a class of drugs which has so many benefits?

These medications, like any other, come with side effects. Some patients claim they have aches and pains. Another reason is cost. On a more serious levels, others go into muscle breakdown which can cause kidney failure and death.

There are many ways to alleviate the problem. Cold turkey is not one of them.

• For muscle pains, you can start taking vitamin CoQ10 or Ubiquinol.

• Maintaining good hydration is also helpful because it dilutes the drug toxins. Typically when patients complain of muscle pain, it is usually because they are dehydrated and taking a combination of medicines. So if you focus on proper hydration, often the muscle pains will be reduced or resolved.

• Switching to a different statin, recommended by your doctor may be a good alternative as not all statins have the same side effects.

Here is the bottom line,

If you are having a problems with your statins, you should not go off by yourself. You can have a rebound effect and the chances of a heart attack or stroke is significantly higher. Trust me, I have seen it happen.

Instead, speak to your doctor who may change your medication or wean you from it in a way that will provide the least amount of damage and the best quality of life.

Together we can get to the heart of the matter.

Hollywood

3700 Washington St Suite 400,

Hollywood, FL 33021

Phone. 954-980-0361

Email. info@nanohealth.email

Miami Beach

300 W 41st St Suite 217,

Miami Beach, FL 33140

Phone. 305-760-8756

Email. info@nanohealth.email